Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 23, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 25, 2006, 12:38 PM MST for Cochise County, Arizona. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2006, 12:38 PM MST (19:38 UTC)
- Expired
- Jul 25, 2006, 1:45 PM MST
- In force
- 67 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 114 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 251942 FFWTWC AZC003-252145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1238 PM MST TUE JUL 25 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA * UNTIL 245 PM MST * AT 1231 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. A THUNDERSTORM OVER THE CHIRICAHUA MOUNTAINS IS PRODUCING HEAVY RAIN. RUCKER CANYON WILL BE SUSCEPTIBLE TO FLASH FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS AS WELL AS COUNTRY ROADS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3166 10953 3165 10921 3200 10934 3198 10953 $$ EVANS WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 252030 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 129 PM MST TUE JUL 25 2006 AZC003-252145- COCHISE AZ- 129 PM MST TUE JUL 25 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR EAST CENTRAL COCHISE COUNTY... AT 122 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR RUCKER CANYON...OR ABOUT 33 MILES NORTH OF DOUGLAS...AND NEARLY STATIONARY. THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... RUCKER CANYON BY 140 PM MST EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS AS WELL AS COUNTRY ROADS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3166 10953 3165 10921 3200 10934 3198 10953 $$ EVANS WEATHER.GOV/TUCSON
000 WGUS75 KTWC 252135 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 233 PM MST TUE JUL 25 2006 AZC003-252143- COCHISE AZ- 233 PM MST TUE JUL 25 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL COCHISE COUNTY... THE FLASH FLOOD WARNING FOR EAST CENTRAL COCHISE COUNTY...INCLUDING THE AREA AROUND RUCKER CANYON HAS BEEN ALLOWED TO EXPIRE. RAINFALL HAS ENDED OVER THE GREATER RUCKER CANYON AREA AND NO FLOW HAS BEEN REPORTED IN RUCKER CREEK. LAT...LON 3166 10953 3165 10921 3200 10934 3198 10953 $$ SCHAFFNER WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:14 AM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 25, 9:14 AM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 914 AM MST TUE JUL 25 2006 .SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND THE HIGH PRESSURE SYSTEM FROM THE NORTHEAST...RESULTING IN PERIODS OF CLOUDINESS AND SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. IN ADDITION...DEEPER TROPICAL MOISTURE WILL FURTHER INCREASE THE CHANCE OF THUNDERSTORMS BY MID WEEK. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS THE UPPER HIGH POSITIONED OVER NORTHERN ARIZONA AND SOUTHERN UTAH. WEAK IMPULSES ROTATING AROUND THE SOUTHERN FLANK OF THE HIGH ARE HELPING TO TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS OVER CENTRAL ARIZONA JUST NORTH OF THE PHOENIX AREA. THE AIRMASS IS DEFINITELY MOISTENING WITH THE 12Z KTUS SOUNDING GOING FROM 1.26 INCHES OF PRECIPITABLE WATER YESTERDAY MORNING TO 1.46 INCHES THIS MORNING. THE KTUS SOUNDING IS NOT AVAILABLE IN AWIPS THIS MORNING SO MAKING MODIFICATIONS NOT READILY AVAILABLE. LOOKING AT THE SOUNDING FROM SPCS HOMEPAGE SHOWS EXPECTED CAPE VALUES THIS AFTERNOON RANGING FROM AROUND 1600 TO 2700 J/KG DEPENDING ON THE METHOD USED TO LIFT THE PARCEL. WE SHOULD SEE MUCH MORE ACTIVITY TODAY COMPARED TO YESTERDAY SINCE WE ARE WETTER AT THE SURFACE AND THE CAP THAT WAS PRESENT ON YESTERDAYS SOUNDING AT ABOUT 450MB IS NO LONGER THERE. THE AIRMASS OVER ARIZONA WILL CONTINUE TO MOISTEN CONSIDERABLY DURING THE NEXT 24 TO 36 HOURS WITH THE LAST SEVERAL OBSERVATIONS FROM YUMA DEFINITELY SHOWING A STRONG GULF SURGE. LOOKING AT THE YUMA OBSERVATIONS FROM EARLIER THIS MORNING INDICATES THAT THE WINDS WERE CALM AT 1 AM...BUT HAVE STEADILY INCREASED OVERNIGHT AND THIS MORNING WITH THE LAST OBSERVATION SHOWING A SSE WIND AT 19 KNOTS. THE PREVIOUS OBSERVATION HAD A SSE WIND OF 27 KNOTS GUSTING TO 34 KNOTS. YUMAS DEWPOINT IS CURRENTLY AT 76 DEGREES. FARTHER EAST OVER MY FORECAST AREA DEWPOINT TEMPS AS OF 15Z (8 AM MST)...WERE RANGING FROM THE LOWER 50S TO THE LOWER 60S...BUT MOST LOCATIONS WERE IN THE 60S. THESE VALUES ARE 7 TO 11 DEGREES WARMER/WETTER THAN THIS TIME YESTERDAY. THE POP GRIDS I INHERITED HAVE SCATTERED POPS DURING THE AFTERNOON AND EVENING...BUT SLIGHTLY BETTER CHANCES DURING THE EVENING HOURS TODAY. THIS STILL LOOKS REASONABLE...SO NO CHANGES EXPECTED AT THIS TIME. FORECASTED HIGH TEMPERATURES FOR THIS AFTERNOON SEEM TO BE ON TRACK...BUT WILL CONTINUE TO MONITOR OBS AND MAKE ADJUSTMENTS ACCORDINGLY. && .PREV DISCUSSION...STILL ON THE DRY SIDE IN LOWER LEVELS ACROSS MUCH OF SOUTHEAST ARIZONA. DEEPER MOISTURE TO OUR NORTH AND SOUTH. A DEEPER SURGE IS EXPECTED UP THE GULF OF CALIFORNIA AS THE REMAINS OF A TROPICAL SYSTEM HELPS SHEPHERD A MORE SOUTHERLY FLOW...WITH INPUT FROM FREQUENT LARGE THUNDERSTORM COMPLEX OUTFLOWS FROM SOUTHERN SONORA. A FAIRLY SIGNIFICANT UPPER LEVEL DIFFLUENT PATTERN IS EXPECTED TO SET UP OVER MUCH OF THE AREA WITH THE REMNANT LOW COMING UP THE BAJA COAST...AS WELL AS A DECENT SHEAR PATTERN WITH MORE SOUTHERLY LOW LEVELS AND EASTERLY COMPONENT TO MID LEVELS. ALL TOGETHER IT SHOULD MEAN A STRONG UPSWING IN THUNDERSTORM ACTIVITY ACROSS SOUTHEAST ARIZONA BY TONIGHT INTO WEDNESDAY AND THURSDAY. IN ADDITION...AS THE DRY AIR MIXES OUT AND REMAINING POCKETS ENTRAIN INTO MOISTER AIR...SOME THUNDERSTORMS MAY BEAR CLOSE SCRUTINY THIS AFTERNOON. BY LATE WEDNESDAY INTO THURSDAY...WET MICROBURSTS AND HEAVY RAIN MAY BECOME A CONCERN AS WE MOISTEN UP QUITE A BIT. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MOLLERE WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:16 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 44 min |
| Jul 25, 12:44 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 46 min |
| Jul 25, 1:16 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 29 min |
| Jul 25, 1:45 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 30 min |
| Jul 25, 2:18 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 57 min |
| Jul 25, 2:54 PM MST | Flash Flood Warning | TWC | Santa Cruz | 66 min |
| Jul 25, 3:16 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 44 min |
| Jul 25, 3:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 65 min |
| Jul 25, 3:39 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 66 min |
| Jul 25, 4:04 PM MST | Flash Flood Warning | TWC | Cochise | 26 min |
| Jul 25, 4:15 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 45 min |
| Jul 25, 4:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 25, 4:47 PM MST | Flash Flood Warning | TWC | Santa Cruz | 73 min |
| Jul 25, 4:47 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 30 min |
| Jul 25, 4:55 PM MST | Dust Storm Warning | TWC | 49 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.